Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 269, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2015, 4:05 PM EDT for Lowndes County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 14, 2015, 4:32 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 24 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:14 PM EDT | TSTM WND DMG | 1 S Valdosta, GA | POWER LINE DOWN NEAR TOOMBS AND WEST HILL STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS52 KTAE 142005
SVRTAE
GAC185-142045-
/O.NEW.KTAE.SV.W.0269.150714T2005Z-150714T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 445 PM EDT
* AT 405 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER I-75 AT EXIT 16...OR NEAR
VALDOSTA...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...I-75 AT EXIT 16...REMERTON...DASHER...I-75
AT EXIT 11...I-75 AT EXIT 5...VALDOSTA REGIONAL AIRPORT...
KINDERLOU...TWIN LAKES AND CLYATTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3083 8310 3080 8310 3080 8313 3077 8314
3076 8313 3063 8314 3063 8324 3072 8345
3083 8341 3083 8338 3084 8337 3084 8335
3087 8335 3085 8309 3083 8309
TIME...MOT...LOC 2005Z 289DEG 13KT 3079 8332
$$
42-DVD2 follow-up statements
314
WWUS52 KTAE 142020
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT TUE JUL 14 2015
GAC185-142045-
/O.CON.KTAE.SV.W.0269.000000T0000Z-150714T2045Z/
LOWNDES GA-
420 PM EDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN LOWNDES COUNTY...
AT 420 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR I-75 AT EXIT 16...OR NEAR LAKE PARK...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...DASHER...I-75 AT EXIT 11...I-75 AT EXIT 5...
VALDOSTA REGIONAL AIRPORT...TWIN LAKES AND CLYATTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3083 8310 3080 8310 3080 8313 3077 8314
3076 8313 3063 8314 3063 8324 3070 8341
3086 8327 3085 8309 3083 8309
TIME...MOT...LOC 2020Z 290DEG 13KT 3076 8326
$$
42-DVD580
WWUS52 KTAE 142032
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 PM EDT TUE JUL 14 2015
GAC185-142042-
/O.CAN.KTAE.SV.W.0269.000000T0000Z-150714T2045Z/
LOWNDES GA-
432 PM EDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOWNDES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3083 8310 3080 8310 3080 8313 3077 8314
3076 8313 3063 8314 3063 8324 3070 8341
3086 8327 3085 8309 3083 8309
TIME...MOT...LOC 2031Z 289DEG 13KT 3075 8321
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:00 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 14, 4:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT TUE JUL 14 2015
.Near Term [Through Tonight]...
Thunderstorm coverage is widespread so far this afternoon. Expect
storms to linger into the night. With plenty of moisture and
sufficient instability, will keep PoPs above guidance again tonight,
around 20-40 percent. The Tonight will feel muggy with temps and
dewpoints in the mid 70s.
.Short Term [Wednesday Through Thursday Night]...
On Wednesday, the trough over the Atlantic Seaboard will begin to
move out into the Atlantic. By Thursday, the ridge to the west
will begin to move into the region. However, sfc features (weak
low pressure and cool/stationary boundaries) will still be present
to sustain the increased rain chances. Afternoon showers and
thunderstorms will be more numerous particularly along the
seabreeze. With instability already in place, a few severe
thunderstorms are likely with the main threat being damaging
winds. A cool front will likely move in bringing nocturnal
convection particularly near the coast for Wednesday night and
Thursday night. Highs will be in the low to mid 90s with heat
indices in excess of 100 degrees.
.Long Term [Friday Through Tuesday]...
An upper level ridge will be over the region throughout most of
this forecast period. However, sfc features (weak low pressure and
cool/stationary boundaries) will still be present to sustain the
increased rain chances. The best chance for rain and thunderstorms
will be in the eastern and southeastern counties of Georgia and
Florida. Nocturnal convection is likely near the coast and over
the Gulf. Expect this wet pattern to continue into next week as
weak low pressure will linger at the sfc. This pattern will bring
some relief to the heat, particularly in the southeast portion of
the region where rain and clouds will prevail. Afternoon highs
will be in the low to mid 90s.
&&
.Aviation...
[Through 18Z Wednesday]
VFR conditions expected for most of the period with the exception
of IFR visibility in thunderstorms at TLH and VLD this afternoon.
Included VCTS for all terminals through this evening.
&&
.Marine...
Moderate southwesterly winds will increase to cautionary levels
by late Wednesday morning along with 3 to 4 foot seas. By Friday,
winds will become light to moderate again. An unsettled weather
pattern will be in place this week, bringing increased chances for
rain and thunderstorms. Some thunderstorms will likely have very
gusty winds.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.Hydrology...
Area rivers remain below bankfull levels. Scattered showers and
storms are expected this week, but heavy rainfall should be
relatively localized. Flooding is not expected on any of the
larger area rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 94 76 93 77 / 30 50 30 60 40
Panama City 81 90 79 90 80 / 30 30 30 50 40
Dothan 76 96 75 95 76 / 20 40 30 40 30
Albany 75 96 75 95 76 / 40 40 40 40 20
Valdosta 76 95 75 94 75 / 40 50 30 60 40
Cross City 76 90 76 90 76 / 40 40 40 60 50
Apalachicola 81 89 79 90 80 / 30 30 40 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Gadsden-
Jackson-Leon.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:40 AM EDT | Heat Advisory | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 17 more | 15 hr |
| Jul 14, 3:48 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 24 min |
| Jul 14, 4:55 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 50 min |
| Jul 14, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 51 min |
| Jul 14, 5:50 PM EDT | Flash Flood Warning | TAE | Cook | 85 min |
| Jul 14, 7:01 PM EDT | Severe Thunderstorm Warning | TAE | Tift, Worth | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.